Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 12, 2008, 3:12 PM CDT for Stephenson County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 12, 2008, 3:33 PM CDT
- In force
- 21 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:39 AM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jun 12, 3:39 AM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT THU JUN 12 2008
.SYNOPSIS...
STRONG COLD CORE STORM SYSTEM SPINNING ACROSS THE NORTHERN PLAINS
WILL PUSH A COLD FRONT THROUGH THE REGION TODAY AND TONIGHT.
TEMPERATURES CURRENTLY IN WESTERN ND IN THE UPPER 30S WITH MAXIMUM
TEMPERATURES YESTERDAY ONLY IN THE 40S IN MT. DEEP VORTEX WILL SEND
A SHORT WAVE ACROSS THE AREA SATURDAY AND SUNDAY BRINGING A CHANCE
OF SHOWERS OR THUNDERSTORMS. NORTHWEST FLOW ALOFT AND SURFACE HIGH
PRESSURE IN THE GREAT LAKES SHOULD PROVIDE THE REGION RATHER
COMFORTABLE JUNE WEATHER FOR MUCH OF NEXT WEEK. TOWARDS THE END OF
NEXT WEEK ZONAL FLOW ALOFT AND RETURNING SOUTHERLY FLOW WILL BRING
BACK A CHANCE OF THUNDERSTORMS.
&&
.SHORT TERM...TODAY AND TONIGHT
MASSIVE AREA OF THUNDERSTORMS DURING THE NIGHT FROM MN TO KS HAVE
WEAKENED SOME AND LESSENED IN COVERAGE. SEVERE THREAT HAS DIMINISHED
THIS MORNING BUT SOME STORMS PRODUCING HEAVY RAIN MAY STILL CAUSE
LOCAL FLASH FLOODING IN OUR NW CWA. WITH MCS WEAKENING AND COLD FRONT
STILL BACK IN WESTERN IOWA THIS SHOULD ALLOW FOR SOME SUNSHINE AND
DESTABILIZATION LATER TODAY. THUNDERSTORMS SHOULD RE-FIRE IN EASTERN
IOWA AND NORTHERN MO THIS AFTERNOON AND EVENTUALLY PUSH ACROSS IL
LATER THIS EVENING. WITH DEEP LAYER SHEAR IN PLACE AND STRONG WIND
FIELD SUPERCELLS SHOULD DEVELOP WITH THE POTENTIAL FOR A FEW
TORNADOES. THIS WILL UPSCALE TO A SQUALL LINE WITH DAMAGING WINDS
THE MAIN THREAT. SOME SIGNIFICANT WIND DAMAGE POSSIBLE. AS STORMS
INTENSIFY FLASH FLOOD THREAT ALSO INCREASES WITH PRECIPITABLE WATER
NEAR 2 INCHES. WILL CONTINUE FLASH FLOOD WATCH WITH POTENTIAL FOR
SEVERAL INCHES OF RAIN ESPECIALLY WHERE STORMS TRAIN.
.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
RAIN AND A FEW STORMS WILL END FROM NORTHWEST TO SOUTHEAST ACROSS
THE CWA ON FRIDAY. THEN DEEP VORTEX WILL SHIFT TO THE NORTHEAST AND
SEND A SHORT WAVE INTO THE MIDWEST THIS WEEKEND BRINGING A CHANCE OF
STORMS. THE NORTHERN CWA LOOKS TO HAVE THE BEST CHANCES WHERE COLDER
AIR ALOFT AND STEEP LAPSE RATES WILL PRESIDE. NOT LOOKING AT
SIGNIFICANT RAIN WITH THIS EVENT AS MOISTURE WILL BE RATHER LIMITED.
MUCH OF NEXT WEEK LOOKS DRY AND COMFORTABLE FOR JUNE STANDARDS. WITH
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE PARKED OVER THE GREAT
LAKES EXPECT BELOW NORMAL TEMPERATURES WITH DRY WEATHER. MAXIMUM
TEMPERATURES SHOULD BE IN THE 70S WITH MINIMUMS IN THE 50S. LATE
NEXT WEEK ZONAL FLOW ALOFT WILL SET UP WITH SOUTHERLY FLOW RETURNING
INCREASING MOISTURE...BRINGING BACK A CHANCE OF THUNDERSTORMS.
..HAASE..
&&
.AVIATION...
STORMY PATTERN EXPECTED IN THE REGION THROUGH THE FORECAST PERIOD
TODAY. STORMS WEST OF THE MISSISSIPPI RIVER HAVE BEEN WEAKENING
EARLY THIS MORNING...BUT ARE EXPECTED TO REENERGIZE LATER TODAY
ALONG AND WEST OF THE MISSISSIPPI. IMPACTS TO AVIATION WILL BE
DIRECTLY RELATED TO THIS THUNDERSTORM ACTIVITY WITH ASSOCIATED
IFR-MSVR CIGS AND VSBYS. WOLF
&&
.HYDROLOGY...
LITTLE CHANGE ON THE HYDRO SCENE OVERNIGHT WITH RAIN DEVELOPING AS
EXPECTED. RIVER FORECASTS ISSUED EARLIER THIS EVENING INCLUDED
24-HR RAINFALL AMOUNTS OF 1.25 TO 1.75 INCHES ON THE IOWA SIDE OF
THE RIVER...AND THIS FORECAST LOOKS ABOUT ON TRACK. WITH LITTLE
SOIL MOISTURE CAPACITY AND RIVERS AND CREEKS ALREADY HIGH...HAVE
BEEN QUICKER TO PULL THE TRIGGER ON FLASH FLOOD WARNINGS FOR THE
NORTHWEST PART OF THE CWA. WILL NEED TO WATCH THE AREA OF
CONVECTION OVER NORTHWEST MO AND SEE WHAT THAT BRINGS LATER THIS
MORNING. WOLF
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR CLINTON-DES MOINES-HENRY IA-JEFFERSON-KEOKUK-
LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR JO DAVIESS.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR CARROLL-MERCER-ROCK ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&
HAASE/WOLFHazardous weather outlook, Jun 12, 4:59 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT THU JUN 12 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 459 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A POTENTIALLY SIGNIFICANT SEVERE WEATHER AND FLASH FLOOD EVENT IS EXPECTED TODAY INTO TONIGHT ACROSS THE OUTLOOK AREA. THE MORE SUNSHINE AND INSTABILITY THAT OCCURS THE GREATER THE SEVERE RISK. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GREATER THAN 70 MPH...BUT A COUPLE OF TORNADOES AND LARGE HAIL IS ALSO POSSIBLE. IN ADDITION ...HEAVY RAINS OF AT LEAST 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WILL CAUSE SERIOUS FLASH FLOODING. THIS AMOUNT OF RAIN MAY EITHER AGGRAVATE OR WORSEN RIVER FLOODING THAT IS ALREADY AT RECORD LEVELS AT SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS SATURDAY AND SUNDAY MAINLY NORTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER WITH MODERATE TO RECORD FLOODING ON MANY EASTERN IOWA AND NORTHWEST ILLINOIS TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON AND EVENING. HAASE
In the hours before
Local storm report, Jun 12, 1:30 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/12/2008 M1.39 INCH LINN IA TRAINED SPOTTER
1.39 INCHES IN THE LAST 90 MINUTES. 12 HOUR TOTAL 4.48.
&&
LELocal storm report, Jun 12, 1:39 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
139 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL PRESTON 42.05N 90.40W
06/12/2008 M0.50 INCH JACKSON IA TRAINED SPOTTER
SPOTTER ALSO REPORTED HEAVY RAIN AND ESTIMATED 40 TO 50
MPH WINDS.
&&
MIKEZLocal storm report, Jun 12, 2:07 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLASH FLOOD DYERSVILLE 42.48N 91.12W
06/12/2008 DUBUQUE IA TRAINED SPOTTER
DYERSVILLE ROAD COVERED WITH 6 INCHES OF WATER. FIRE DEPT
CLOSING ROAD.
&&
LELocal storm report, Jun 12, 2:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/12/2008 M2.50 INCH LINN IA TRAINED SPOTTER
STORM TOTAL
&&
15Local storm report, Jun 12, 2:40 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HEAVY RAIN BERTRAM 41.95N 91.54W
06/12/2008 M2.50 INCH LINN IA TRAINED SPOTTER
TOTAL FROM 130 AM TO 1230 PM.
&&
DLSLocal storm report, Jun 12, 2:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HEAVY RAIN 2 ENE HIAWATHA 42.06N 91.65W
06/12/2008 M5.00 INCH LINN IA TRAINED SPOTTER
RAINFALL SINCE 6 AM THIS MORNING.
&&
LEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:16 AM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jun 12, 2:44 AM CDT | Flash Flood Warning | DVN | Benton | 16 hr |
| Jun 12, 5:26 AM CDT | Flash Flood Warning | DVN | Iowa | 6 hr |
| Jun 12, 6:28 AM CDT | Flash Flood Warning | DVN | Linn | 12 hr |
| Jun 12, 9:10 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 28 min |
| Jun 12, 9:31 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 29 min |
| Jun 12, 1:16 PM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jones | 6 hr |
| Jun 12, 1:42 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 33 min |
| Jun 12, 3:18 PM CDT | Flash Flood Warning | DVN | Cedar, Jefferson, Johnson, Washington | 6 hr |
| Jun 12, 3:32 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Jones | 28 min |
| Jun 12, 3:35 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 25 min |
| Jun 12, 4:05 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 32 min |
| Jun 12, 4:34 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 32 min |
| Jun 12, 4:37 PM CDT | Flash Flood Warning | DVN | Jackson | 6 hr |
| Jun 12, 5:07 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 38 min |
| Jun 12, 5:14 PM CDT | Tornado Warning | DVN | Van Buren | 31 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 50 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 27 min |
| Jun 12, 5:35 PM CDT | Flash Flood Warning | DVN | Van Buren | 6 hr |
| Jun 12, 5:42 PM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Linn | 12 hr |
| Jun 12, 5:49 PM CDT | Tornado Warning | DVN | Jefferson, Van Buren | 26 min |
| Jun 12, 5:56 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 1 more | 37 min |
| Jun 12, 5:57 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren | 12 min |
| Jun 12, 6:01 PM CDT | Tornado Warning | DVN | Van Buren | 34 min |
| Jun 12, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Louisa, Washington | 42 min |
| Jun 12, 6:14 PM CDT | Tornado Warning | DVN | Henry, Louisa, Washington | 27 min |
| Jun 12, 6:17 PM CDT | Areal Flood Warning | DVN | Delaware, Dubuque, Jones | 12 hr |
| Jun 12, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa | 40 min |
| Jun 12, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 30 min |
| Jun 12, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 33 min |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Scott | 52 min |
| Jun 12, 6:48 PM CDT | Flash Flood Warning | DVN | Iowa, Keokuk | 6 hr |
| Jun 12, 6:57 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 6 hr |
| Jun 12, 2:29 PM CDT | River Flood Warning | DVN | Hancock, McDonough | 20 hr |
| Jun 12, 6:04 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.